Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Sep 25, 2019, 4:12 AM MDT. It took effect at Sep 26, 2019, 3:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2019, 4:12 AM MDT (10:12 UTC)
- In effect from
- Sep 26, 2019, 3:00 AM MDT
- Expired
- Sep 26, 2019, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
538 WWUS75 KTFX 251012 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 412 AM MDT Wed Sep 25 2019 MTZ009-010-048-252215- /O.UPG.KTFX.HW.A.0004.190926T0900Z-190927T0000Z/ /O.NEW.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 412 AM MDT Wed Sep 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT THURSDAY... ...This replaces the high wind watch... * WHAT...West winds 40 to 50 mph with gusts up to 80 mph possible. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From early Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles and light weight trailers. * ADDITIONAL DETAILS...Rain showers are also possible during this time period, with some mountain snow above 8000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ011>014-044>047-049>054-252215- /O.CON.KTFX.HW.A.0004.190926T1500Z-190927T0000Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 412 AM MDT Wed Sep 25 2019 * WHAT...West winds 30 to 40 mph with gusts 60 to 65 mph possible. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...From Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles and light weight trailers. * ADDITIONAL DETAILS...Rain scattered showers are also possible during this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
6 follow-up statements
256 WWUS75 KTFX 252104 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT Issued by National Weather Service Glasgow MT 304 PM MDT Wed Sep 25 2019 MTZ011-045-047-252215- /O.CAN.KTFX.HW.A.0004.190926T1500Z-190927T0000Z/ Hill-Liberty-Blaine- 304 PM MDT Wed Sep 25 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Watch. The winds across these areas will remain below threshold levels. Therefore, the High Wind Watch has been cancelled. $$ MTZ012-013-044-046-049>054-261200- /O.UPG.KTFX.HW.A.0004.190926T1500Z-190927T0000Z/ /O.EXB.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Fergus-Jefferson-Broadwater-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 304 PM MDT Wed Sep 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT Thursday... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 9 AM to 6 PM MDT Thursday. the High Wind Watch is no longer in effect. * WHAT...West winds 30 to 40 mph with gusts 60 to 65 mph possible. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...From Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles and light weight trailers. * ADDITIONAL DETAILS...Rain scattered showers are also possible during this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ014-261200- /O.UPG.KTFX.HW.A.0004.190926T1500Z-190927T0000Z/ /O.EXA.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/ Central and Southern Lewis and Clark- Including Helena, Lincoln, MacDonald Pass, and Rogers Pass 304 PM MDT Wed Sep 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT Thursday... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 3 AM to 6 PM MDT Thursday. the High Wind Watch is no longer in effect. * WHAT...West winds 30 to 40 mph with gusts 60 to 65 mph possible. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...From Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles and light weight trailers. * ADDITIONAL DETAILS...Rain scattered showers are also possible during this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-261200- /O.EXT.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/ Eastern Glacier- Including Cut Bank 304 PM MDT Wed Sep 25 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM TO 6 PM MDT Thursday... * WHAT...West winds 40 to 50 mph with gusts up to 80 mph possible. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From early Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles and light weight trailers. * ADDITIONAL DETAILS...Rain showers are also possible during this time period, with some mountain snow above 8000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ009-048-261200- /O.CON.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 304 PM MDT Wed Sep 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT Thursday... * WHAT...West winds 40 to 50 mph with gusts up to 80 mph possible. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From early Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles and light weight trailers. * ADDITIONAL DETAILS...Rain showers are also possible during this time period, with some mountain snow above 8000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ http://www.weather.gov/greatfalls
355 WWUS75 KTFX 260304 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 904 PM MDT Wed Sep 25 2019 MTZ010-261200- /O.EXT.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/ Eastern Glacier- Including Cut Bank 904 PM MDT Wed Sep 25 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 3 AM TO 6 PM MDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier. * WHEN...From 3 AM to 6 PM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ014-261200- /O.EXT.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/ Central and Southern Lewis and Clark- Including Helena, Lincoln, MacDonald Pass, and Rogers Pass 904 PM MDT Wed Sep 25 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central and Southern Lewis and Clark. * WHEN...From 9 AM to 6 PM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ009-048-261200- /O.CON.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 904 PM MDT Wed Sep 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...From 3 AM to 6 PM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ012-013-044-046-049>054-261200- /O.CON.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Fergus-Jefferson-Broadwater-Meagher- Including Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 904 PM MDT Wed Sep 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Teton, Meagher, Judith Basin, Eastern Pondera, Toole, Jefferson, Chouteau, Cascade, Broadwater and Fergus. * WHEN...From 9 AM to 6 PM MDT Thursday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. a few power outages are possible. Travel could be difficult, especially for high profile vehicles. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
184 WWUS75 KTFX 261048 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 448 AM MDT Thu Sep 26 2019 MTZ009-010-048-261900- /O.CON.KTFX.HW.W.0005.000000T0000Z-190927T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the cities of Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 448 AM MDT Thu Sep 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...From 3 AM to 6 PM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ012>014-044-046-049>054-261900- /O.CON.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin-Fergus-Jefferson- Broadwater-Meagher- Including the cities of Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 448 AM MDT Thu Sep 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Teton, Meagher, Judith Basin, Eastern Pondera, Toole, Jefferson, Chouteau, Cascade, Broadwater and Fergus. * WHEN...From 9 AM to 6 PM MDT Thursday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. a few power outages are possible. Travel could be difficult, especially for high profile vehicles. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
168 WWUS75 KTFX 261533 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 933 AM MDT Thu Sep 26 2019 MTZ009-010-012>014-044-046-048>054-270000- /O.CON.KTFX.HW.W.0005.000000T0000Z-190927T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 933 AM MDT Thu Sep 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph occurring across lower elevations, with 35 to 45 mph with gusts to 75 mph across the higher elevation areas mainly along the Rocky Mountain Front. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. a few power outages are possible. Travel could be difficult, especially for high profile vehicles. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. a few power outages are possible. Travel could be difficult, especially for high profile vehicles and light trailers. * ADDITIONAL DETAILS...Periods of rain and perhaps some higher elevation snow will also be possible during the strong wind period today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
672 WWUS75 KTFX 261937 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 137 PM MDT Thu Sep 26 2019 MTZ009-010-012>014-044-046-048>054-270000- /O.CON.KTFX.HW.W.0005.000000T0000Z-190927T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 137 PM MDT Thu Sep 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts near 60 mph occurring. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could create difficult driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
591 WWUS75 KTFX 262339 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 539 PM MDT Thu Sep 26 2019 MTZ009-010-012>014-044-046-048>054-270045- /O.EXP.KTFX.HW.W.0005.000000T0000Z-190927T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 539 PM MDT Thu Sep 26 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Strong winds are diminishing over the region. Thus the high wind warning will be allowed to expire at 6 PM. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 25, 12:45 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 25, 12:45 AM MDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1245 AM MDT Wed Sep 25 2019 .UPDATE... The High Wind Watch which was in effect for Hill, Liberty and Blaine was cancelled as the winds across these areas will remain below threshold levels. A High wind warning was issued for portions of central, north central, southwest and west central Montana. In addition, a Winter Storm Watch was expanded to include Cascade- Central and Southern Lewis and Clark, Liberty, Judith Basin, Jefferson, Broadwater and Meagher. Otherwise, no changes from previous shift as forecast is on track with expected weather conditions. FGC && .AVIATION... Updated 1245 AM MDT Thu Sep 26 2019 (26/06Z TAFs) VFR conditions are generally expected through the next 24 hours. A disturbance in the strong northwest flow aloft will bring increasing clouds with scattered rain showers and mountain-top obscuring mountain snow showers. It will also bring widespread mountain wave and low level wind shear conditions, as strong and gusty westerly surface winds spread southeast over the area through 18Z. Winds will decrease in the wake of the disturbance after 21Z, but lower VFR ceilings with lingering light showers will persist at least through Thursday evening. Coulston && .PREV DISCUSSION... /ISSUED 309 PM MDT Wed Sep 25 2019/ Tonight through Thursday Night...A disturbance embedded within the strong northwesterly flow aloft will usher in an extended period of active weather. Winds and clouds will increase starting tonight and continuing into Thursday night. Widespread 50 to 60 kt winds at 700 mb will help translate strong winds down to the surface initially along the Northern Rocky Mountain Front tonight then spread out over the remainder of North Central and Southwest Montana through Thursday. The strongest winds will likely be over ridge tops and along the Rocky Mountain Front, but strong wind gusts could move through some northwest to southeast oriented valleys. These winds will make travel in high profile vehicles difficult, especially over roadways that run north to south such as Interstate 15 and US highway 89 in north-central Montana. Confidence has increased that high wind criteria will be reached across much of the area, so most of the remaining High Wind Watch has been upgraded to a Warning. Winds should decrease late Thursday afternoon and overnight. Scattered rain showers and mountain snow showers will likely move southeast over the area Thursday through much of Thursday night as well. Snow levels will likely be above 8000 feet through Thursday, mostly impacting areas above mountain pass level. However, snow levels do drop to the 6000 to 7000 level later Thursday evening into the pre-dawn hours on Friday for areas along the Rocky Mountain Front and for the mountains of Central Montana, likely resulting in some light snowfall in these areas. Temperatures on Thursday cool to slightly below normal levels. Overnight lows for Thursday night will mostly be in the 30s and 40s. Friday through next Wednesday...A Canadian cold front will be through North Central and Central Montana on Friday, and it should linger over Southwest Montana into the day on Saturday. During this time, a low pressure center within a large-scale trough will move south into the Pacific Northwest, putting the forecast area under a moist southwest flow aloft. This will likely bring rain showers and high mountain snow showers to much of the area Friday into Friday night, with a slight chance afternoon thunderstorms in the southwest. Temperatures will gradually begin to cool with highs in the 40s and 50s and lows in the mid 20s to mid 30s. The cold air will continue to push south behind the front on Saturday, causing more widespread accumulating snow in the mountains, rain in the southwest valleys, and quick transition from rain to snow for the northern plains. Confidence remains high to very high over the Northern Rockies and Rocky Mountain Front where 1 to 3 feet of heavy, wet snow are expected. Snow amounts could locally exceed 4 feet. The combination of heavy snow with a strong northeast wind will cause severe to extreme impacts to agriculture, travel, recreation, and likely power outages. Elsewhere, with this afternoon forecast, storm total snowfall has increased for lower elevations broadly around the Great Falls area. Model ensemble snowfall amounts consistently set new September 3-day snowfall records. The current forecast is below guidance, but held near, to just above these monthly record values, as we need to consider the effect of melting from the ground up even as snow continues to fall. The overall increase in this portion of North-central Montana results from a trend to colder temperatures earlier Saturday, suggesting the rain-snow transition may occur earlier and at lower elevations Friday night, with the majority of 1 to 1.5 inches of precipitation falling as snow. The Winter Storm Watch continues with high confidence for the Northern Rockies and adjacent plains. An additional watch segment has been added for central Montana to include Great Falls and Helena. Travel across the Continental Divide will become exceedingly difficult, particularly late Saturday into Sunday. Northeast winds could also gust to 40 mph at times, making periods of near-blizzard conditions possible. Overall, daytime temperatures will fall into the 30s at lower elevations across the entire area Saturday into Sunday with overnight lows well into the 20s (potentially record- breaking cold). Precipitation will gradually decrease Monday into Tuesday as the low pressure center moves farther to the south away from the area. It will then lift northeast over Montana Tuesday into Wednesday, but it will be significantly weakened, so the chances for additional precipitation will be lower as well. Temperatures will also remain much colder than normal into early next week, with hard freezes continuing each night, effectively ending the current growing season. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 62 37 49 / 10 50 60 60 CTB 43 56 34 44 / 10 50 50 80 HLN 45 64 40 53 / 0 50 50 60 BZN 38 66 37 55 / 0 50 60 60 WEY 28 59 29 51 / 0 40 50 60 DLN 39 66 38 58 / 0 20 40 40 HVR 44 61 35 52 / 10 80 50 30 LWT 42 57 34 47 / 0 70 60 70 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday evening through Sunday afternoon Broadwater...Cascade...Central and Southern Lewis and Clark... Eastern Glacier...Eastern Pondera...Eastern Teton...Jefferson... Judith Basin...Liberty...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. High Wind Warning from 9 AM to 6 PM MDT Thursday Broadwater... Cascade...Central and Southern Lewis and Clark...Chouteau...Eastern Pondera...Eastern Teton...Fergus...Jefferson...Judith Basin...Meagher...Toole. High Wind Warning from 3 AM to 6 PM MDT Thursday Northern Rocky Mountain Front... Southern Rocky Mountain Front...Eastern Glacier. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.